MAUDE Adverse Event Report: ACCESS VASCULAR INC. HYDROMID; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

ACCESS VASCULAR INC. HYDROMID; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number MID-141CM
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Vasculitis (2004)
Date of Event 07/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Customer reported a patient with a hydromid that developed thrombus.
 
Additional Manufacturer Narrative
On 04oct2023, (b)(6) provided an excel sheet with information about avi catheters that needed to be removed due to various malfunctions.One of these was a report of thrombus at a dwell time of four days.On 23oct2023, (b)(6) provided additional details: the line was placed on (b)(6) 2023.The order stated that more access was needed.The patient received two doses of vancomycin, two doses of ampicillin, and a single dose of saline.The patient was discovered to have phebitis (inflammation of a vein near the surface of the skin) on 12jul2023, and the line was removed.As a result, the patient required two pivs and was discharged on lovenox, an anticoagulant used to treat and prevent dvt.(b)(6) noted that he's confident that the ifu was followed for proper care and maintenance during insertion, but he can't be sure about the level of maintenance after that unless he performs an audit.No photos were taken, and the device was discarded by the user and therefore unavailable for return to avi for further investigation.The lot number provided (#11473239) is assigned by (b)(4) (avi's approved supplier for kitting).This kit contained catheters from six different avi catheter lot numbers: #01052302, #12222205, #01162306, #12132202, #01252308, and #02162302.For this investigation, all six lhrs were reviewed.No discrepancies were identified that could potentially contribute to the complaint issue.With the limited information provided and no return of the device, avi is unable to determine root cause.It is not known whether the hydromid device contributed to the reported thrombus.

Brand Name
HYDROMID
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
ACCESS VASCULAR INC.
749 middlesex turnpike
billerica MA 01821
Manufacturer (Section G)
ACCESS VASCULAR INC
749 middlesex turnpike
billerica MA 01821
Manufacturer Contact
brian hanley
749 middlesex turnpike
billerica, MA 01821
7815386594
MDR Report Key18041201
Report Number3015060232-2023-00010
Device Sequence Number8041730
Product Code FOZ
UDI-Device Identifier00850030354211
UDI-Public(01)00850030354211
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K203069
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/11/2024
Device Model NumberMID-141CM
Device Catalogue Number80004104
Device Lot Number11473239
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2023
Initial Report FDA Received Date10/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown